MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MONOPTY; BIOPSY INSTRUMENT
Model Number 121816
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2023).
 
Event or Problem Description
It was reported that during a biopsy, the device allegedly self-activated after rotating the grip twice.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one monopty disposable core biopsy instrument was returned for evaluation.During an visual inspection the sample was clean.The stylet and cannula were in their initial positions, as the arrow could not be seen in the ready window.There were no visual anomalies noted on the device.Upon functional testing the sample was tested by twisting the rotational knob once and the cannula retracted and locked into place with resistance.The rotational knob was turned once more and the stylet self activated.The device was disassembled and the internal parts were inspected, no damage was noted to outer housing.Based on the findings, the investigation is confirmed for the reported self activation issue, as the stylet was activated without pressing fire button.A definitive root cause could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 01/2023).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
MONOPTY
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11115533
Report Number2020394-2020-21021
Device Sequence Number14417630
Product Code KNW
UDI-Device Identifier00801741084645
UDI-Public(01)00801741084645
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133948
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121816
Device Catalogue Number121816
Device Lot NumberREEP3371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;